Author Topic: losing control of my life  (Read 11526 times)

[Buddie]

losing control of my life
« on: November 15, 2013, 06:14:03 pm »
Been stuck on 2.5mgs lorazepam for a year now.  Was shamefully content with feeling "good enough"..recently alot of stressors have hit and piled on.  Last Thursday night woke up with PVC'S which scared the crap out of me.  Of course i dwelled on it all weekend.  By time Monday and work rolled around I was a mess.  I got through work and struggled driving home the 30 mile trek.  Went to see my doctor and get checked out.  Pulse was racing and bp was too high 165/112.  Part of that was my system being cooked and the other part not liking doctors offices or the fear he may send me to the hospital because of my heart pvcs.  Obviously I think way too much.  What if ? What if?  he put me on toprol xr beta blocker to calm heart and bp.  I just feel that i am losing control here and i need to get it back!  i dont want to be on any medication.  tired of the sxs.  i need help starting a taper again.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: losing control of my life
« Reply #1 on: November 15, 2013, 06:31:40 pm »
Hi,

I'm on a beta blocker for hypertension, and not only does it lower my bp, but it calms my normally fast heart rate as well.  I know how scary palpitations can be, even if they are benign, which they are for most people.  Beta blockers also calm the other physical signs of anxiety. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: losing control of my life
« Reply #2 on: November 15, 2013, 06:48:53 pm »
I crossed over to Diazepam after taking anywhere from 2 to 6 Mg's of Ativan.  I was ordering on-line as well in 2 mg pills & I just never thought those little things could be doing much. I told my doctor about the Ashton Manual because he said I could just quit. 

It's the wildest roller coaster ride I've ever been on.  I went through hell on Ativan.  Made me twitch, numb, every symptom in the book. Neurologists thought I had MS, ALS or a psychiatrist.  Luckily I discovered these websites & diagnose myself after a few years in to it.  I quit telling doctors my physical symptoms were from Benzos since they just look at me like I'm nuts (they are truly ignorant of these meds).

The crossing over to Diazepam made it to where I'm now @ 2.5 mg (that would equal about .75 mg of Ativan) and even though I have all the symptoms waxing & waning, I do have good days & so far nothing I can't handle.  I can work & enjoy a normal life so far. Nobody knows my plight with this, not even my wife, so the Diazepam.

I strongly recommend talking to a doctor to cross over.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: losing control of my life
« Reply #3 on: November 15, 2013, 06:54:50 pm »
Thanks [...].  Heart symptoms or fears are my biggest trigger.  I have been checked out thoroughly and have been told my heart is in great shape but I am still afraid of having a heart attack and dying young.  Maybe the beta blocker will help me start a taper again as it will lessen some of those heart symptoms and most of all the damn FEAR!

Jet i just read your post too and i agree.  i was on klonopin amd had tapered down to .25 but listened to my doctor (who isnt my dr anymore) and switched to ativan and an antidepressant.  well that backfired, HARD, and it took 3mg ativan to stabilize.  im just mad at some of the decisions ive made, mostly taking my first xanax.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: losing control of my life
« Reply #4 on: November 15, 2013, 07:16:35 pm »
[...]...I have been on topral 50mg. for many years due to boarderline hypertension .  I am 57 and have PVC's on and off since my 30's.  Had them checked out and was reassured by my cardiologist that my heart was in great shape. Those pvc's drove me to a state of high anxiety and interfered with my sleep, which of course led me to ambien and eventually ssri's and benzos.  I can tell you that at this point I have learned to accept them and that they will come and go.  They cause me less stress than they once did.  I up my dosage of topral to 100 mg. when they kick in and that helps quite a bit.  I'm a big what iffer also and know what you are feeling.  All I can say is try and relax and know that you are healthy and will be fine, even though you get bouts of skipped beats now and then. 
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: losing control of my life
« Reply #5 on: November 15, 2013, 07:20:07 pm »
I had every heart attack symptom for women on the list…there were times I had more PVCs in a minute than normal beats.  Had a thorough heart health exam with EKGs, ultrasounds and treadmill tests and the conclusion was that my heart is in great shape.  The PVCs can get really frequent and hard during acute and early recovery.  They are scary…but usually benign.
[...]  :)
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: losing control of my life
« Reply #6 on: November 15, 2013, 07:43:56 pm »
Thank you [...] and [...]. 

I was told they are benign as well and I do believe it now but at the time it seemed to have set me back and now I feel some sort of hopelessness.  I have to move forward.  I have to conquer my fears.  Physical pain does not bother me but the psychological torture of strange sensations and the what ifs are hard to bear... Somehow I have to get my mind right..

Did you get any sxs from the betablockers at first?  lightheaded or kind of fatigued?  its frustrating not knowing if im coming or going...or if its tolerance from 3 years of benzo use.

Nick
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: losing control of my life
« Reply #7 on: November 15, 2013, 07:55:18 pm »
Are you planning to taper the Ativan after you stabilize, Nick? How are you doing otherwise?  You lost your uncle last year, right?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: losing control of my life
« Reply #8 on: November 15, 2013, 07:59:10 pm »
Nick....I did not have any side effects from the topral.  If you're at all like me, you read the list of possible side affects and become quite concerned.  Especially, if anxiety or depression are mentioned.  I think just about every med comes with a long list of "possible" side effects.  Normally people don't worry about these, but us what iffers can go overboard worrying about possibilities.  There are so many blood pressure meds out there. If this one is causing you problems I am sure your doctor can try another one.  You will be okay...these meds really do work and the side effects are nothing compared to what we endured using the benzos.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: losing control of my life
« Reply #9 on: November 15, 2013, 08:08:28 pm »
My heart does some really weird stuff too. Sometimes it will pound for a few days but my BP stays normal or even low. It used to get high. Then it will barely beat and skip beats, I will breath shallow as well. My heart is fine says all the tests I've had. Doctor says it's just part of the Valium withdrawal. I have a beta blocker and was told to take as needed. It's a really low dose though since my BP is already low.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.